Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 25, NWS Denver/Boulder, CO

July 16, 2014Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 16, 2014, 4:12 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2014, 4:12 PM MDT (22:12 UTC)
Expired
Jul 16, 2014, 9:15 PM MDT
In force
5 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 50 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-299 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WGUS55 KBOU 162212
FFWBOU
COC039-073-170115-
/O.NEW.KBOU.FF.W.0025.140716T2212Z-140717T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
412 PM MDT WED JUL 16 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO...
  SOUTHERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 715 PM MDT
    
* AT 410 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN NEAR PUNKIN CENTER. THE RAIN IS MOVING SOUTHEAST AT 25
  MPH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PUNKIN CENTER...WILD HORSE POINT...KARVAL...FORDER AND KUTCH. 

* RADAR RAINFALL ESTIMATES INDICATED UP TO 1.5 INCHES OF RAIN HAS 
  FALLEN ALREADY IN AND AROUND KUTCH AND PUNKIN CENTER SINCE 3:15 PM 
  MDT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3853 10404 3896 10403 3889 10318 3854 10318

$$

RJK
3 follow-up statements
117 
WGUS75 KBOU 162238
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
438 PM MDT WED JUL 16 2014

COC039-073-170115-
/O.CON.KBOU.FF.W.0025.000000T0000Z-140717T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELBERT CO-LINCOLN CO-
438 PM MDT WED JUL 16 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
SOUTHEASTERN ELBERT AND SOUTHERN LINCOLN COUNTIES...

AT 432 PM MDT...A THUNDERSTORM PRODUCING HEAVY RAIN WAS LOCATED 6
MILES NORTHEAST OF FORDER...OR 35 MILES SOUTH OF LIMON...MOVING
SOUTHEAST AT 25 MPH.  FLASH FLOODING IS EXPECTED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PUNKIN CENTER...WILD HORSE POINT...KARVAL...FORDER AND KUTCH. 

RADAR RAINFALL ESTIMATES AND SPOTTERS RAIN GAUGES INDICATED THAT UP 
TO 3.0 INCHES OF RAIN HAS FALLEN ALREADY JUST SOUTH OF KUTCH AND 
PUNKIN CENTER WESTWARD TO THE BORDER WITH EL PASO COUNTY SINCE 3:15 
PM MDT. 
 
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...POND CREEK... 
WEST BRANCH STEELS FORK HORSE CREEK...LITTLE HORSE CREEK...RUSH 
CREEK...HORSE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3853 10404 3896 10403 3889 10318 3854 10318

$$

RJK
104 
WGUS75 KBOU 162339
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
539 PM MDT WED JUL 16 2014

COC039-073-170115-
/O.CON.KBOU.FF.W.0025.000000T0000Z-140717T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELBERT CO-LINCOLN CO-
539 PM MDT WED JUL 16 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
SOUTHEASTERN ELBERT AND SOUTHERN LINCOLN COUNTIES...

AT 530 PM MDT...DOPPLER RADAR WAS SHOWING THE RAIN OVER SOUTHERN 
LINCOLN COUNTY ON THE DECREASE.  THERE WAS STILL MODERATE RAIN 
FALLING OVER THE SOUTHEASTERN PORTION OF LINCOLN COUNTY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PUNKIN CENTER...WILD HORSE POINT...KARVAL...FORDER AND KUTCH. 

RADAR RAINFALL ESTIMATES AND SPOTTERS RAIN GAUGES INDICATED THAT 2.0 
TO 4.8 INCHES OF RAIN HAD FALLEN IN AND AROUND PUNKIN CENTER.   THE 
AREA BOUNDED BY RUSH...KUTCH....FORDER...KARVAL AND JUST SOUTH OF 
BOYERO HAD 1.0 TO 3.0 INCHES OF RAIN.  THE BULK OF THE RAIN FELL 
BETWEEN 3:20 AND 5:20 PM MDT.   

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...POND CREEK... 
WEST BRANCH STEELS FORK HORSE CREEK...LITTLE HORSE CREEK...RUSH 
CREEK...HORSE CREEK.

THERE HAVE BEEN NO REPORTS OF SIGNIFICANT FLOODING AT THIS TIME... 
HOWEVER THE WARNING WILL REMAIN IN EFFECT AS THE RUNOFF CONTINUES.   

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3853 10404 3896 10403 3889 10318 3854 10318

$$

RJK
755 
WGUS55 KBOU 170113
FFWBOU
COC039-073-170315-
/O.EXT.KBOU.FF.W.0025.000000T0000Z-140717T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
713 PM MDT WED JUL 16 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO...
  SOUTHERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 915 PM MDT

* AT 706 PM MDT...LOCAL LAW ENFORCEMENT REPORTED NUMEROUS COUNTY 
  ROADS WASHED OVER SOUTHERN LINCOLN COUNTY.  THE WATER CONTINUES TO 
  RUN AND RADAR INDICATES THAT MORE RAINFALL CAN BE EXPECTED FOR 
  THE NEXT COUPLE HOURS.   

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PUNKIN CENTER...WILD HORSE POINT...KARVAL...FORDER AND KUTCH. 

* ONE OF THE ROADS WASHED IS COUNTY ROAD X AT COUNTY ROAD 2 17 MILES 
  WEST OF PUNKIN CENTER.   

* ADDITIONAL RAINFALL AMOUNTS UP TO ONE HALF INCH ARE POSSIBLE 
  FROM NOW THROUGH 9 PM MDT.  

* RADAR RAINFALL ESTIMATES AND SPOTTER'S RAIN GAUGES INDICATED THAT 
  2.0 TO 4.8 INCHES OF RAIN HAD FALLEN IN AND AROUND PUNKIN CENTER.  
  THE AREA BOUNDED BY RUSH...KUTCH....FORDER...KARVAL AND JUST SOUTH 
  OF BOYERO HAD 1.0 TO 3.0 INCHES OF RAIN.  THE BULK OF THE RAIN 
  FELL BETWEEN 3:20 AND 5:20 PM MDT.   

* THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...POND CREEK... 
  WEST BRANCH STEELS FORK HORSE CREEK...LITTLE HORSE CREEK...RUSH 
  CREEK...HORSE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3853 10404 3896 10403 3889 10318 3854 10318

$$

RJK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:40 PM MDT, 32 minutes earlier.

Area forecast discussion, Jul 16, 3:40 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
340 PM MDT WED JUL 16 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 337 PM MDT WED JUL 16 2014

BANDS OF CONVECTION...I.E. SHOWERS/T-STORMS...WERE MIGRATING SEWRD
ACRS NERN COLORADO ATTM BENEATH A STRONG NORTHWEST FLOW ALOFT.
DEVELOPING CONVECTION IN RESPONSE TO INCREASING QG ASCENT AHEAD
OF A MID-LEVEL SHORTWAVE TROUGH SWINGING SEWRD ACRS CENTRAL
WYOMING ATTM. STORMS WERE FILLING IN ACRS NORTHERN SECTIONS OF
THE CWA AND ALONG THE FRONT RANGE. STORM MOTIONS RUNNING AROUND
28KTS WHICH UP TO NOW HAS REDUCED THE RISK OF HEAVY RAIN. THIS
MAY CHANGE OVER THE NEXT SEVERAL HOURS AS LARGE SCALE LIFT AND
INSTABILITY INCREASE AHEAD OF THE SHORTWAVE AND AS PRECIPITABLE
WATER VALUES CREEP UP WITH SELY BNDRY LAYER FLOW FARTHER OUT ON
THE PLAINS. SHOULD SEE THE POTENTIAL FOR HEAVY RAINERS INCREASE
OVER THE NEXT 2-4 HOURS...MAINLY OVER AND ALONG THE FRONT
RANGE INCLUDING THE DENVER METRO AREA. MESOSCALE MODELS INDICATE
RAINFALL RATES APPROACHING AN INCH PER HOUR IN THESE AREAS.
COOLING ALOFT MAY ALSO SUPPORT HAIL PRODUCTION BUT THE CURRENT
TEMPERATURE PROFILE AND VERTICAL VELOCITY RATES MAY ONLY SUPPORT
STONES NO LARGER LARGE THAN NICKLE SIZE. GOOD BET EASTERN PORTIONS
OF THE CWA WILL SEE A SERIES OF SHOWER/STORM BANDS MOVING SEWRD
ACRS THE AREA THROUGH LATE EVENING...CENTERED DURING THE PERIOD
22Z/WED TO 04Z/THU THIS EVENING. THEN...STORM ACTIVITY SHOULD
STEADILY DROP OFF AS DRIER AND MORE STABLE AIR ALOFT BEGINS
FILTERING IN WITH THE PASSING SHORTWAVE. HOWEVER BOUNDARY LAYER
MOISTURE SHOULD REMAIN HIGH OVERNIGHT CAUSING AREAS OF STRATUS
AND FOG ON THE PLAINS THROUGH SUNRISE. WITH PARTIAL CLEARING
TOWARD DAWN MAY SEE POCKETS OF DENSE FOG IN LOW LYING AREA NORTH
AND EAST OF DENVER.

ON THURSDAY...WITH DRYING AND WARMING ALOFT BEHIND THE EXITING
SHORTWAVE TROUGH...SHOULD SEE A SIGNIFICANT DROP OFF IN SHOWER/STORM
COVERAGE. SFC TEMPERATURES ALSO WARMER BY AS MUCH AS 2-3C WARMER
ON THE PLAINS. LOOKING FOR THE FOG TO BURN OFF PROBABLY BEFORE 8
AM ALONG THE FOOTHILLS AND BY AROUND MID-MORNING IN THE PLATTE
RIVER VALLEY. SHOULD SEE SFC DEWPOINTS SLIDING THROUGH THE
DAY...ESPLY ALONG THE FRONT RANGE WITH DEVELOPING DOWNSLOPE FLOW.
MAY STILL SEE A FEW STORMS FORMING OVER THE FRONT RANGE BY EARLY
AFTERNOON WITH HEATING AND OROGRAPHICS...THEN DRIFTING SEWRD OVER
THE ADJACENT PLAINS. RAINFALL RATES WILL BE MUCH LOWER WITH
DECREASING PW AMOUNTS. OTHERWISE LOOKING FOR A DAY ABOUT THE SAME
IN THE HIGH COUNTRY...BUT SLIGHTLY WARMER.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 337 PM MDT WED JUL 16 2014

SOME THUNDERSTORMS POSSIBLE ACROSS THE HIGHER TERRAIN DURING THE
EVENING...OTHERWISE PARTLY CLOUDY SKIES TO PREVAIL. BRIEF
MODERATE RAIN EXPECTED WITH SOME OF THE STORMS.

ON FRIDAY...UPPER RIDGE BUILDS ACROSS THE DESERT SOUTHWEST
TOWARDS THE FOUR CORNERS AREA. AIRMASS BECOMES WARMER AND SLIGHTLY
DRIER THOUGH STILL SOME SUBTROPICAL MOISTURE OVER THE REGION.
PRECIPITABLE WATER VALUES DECREASE TO LESS THAN AN INCH ACROSS THE
PLAINS. CAPE VALUES AROUND 700 TO 900 J/KG...HIGHEST FAR EASTERN
PLAINS. SOME STORMS POSSIBLE BY THE AFTERNOON...CONTINUING INTO
THE EVENING. FORECAST SOUNDINGS STILL INDICATE AN INVERTED-V TYPE
PROFILE. STORMS COULD PRODUCE BRIEF MODERATE TO HEAVY RAIN WITH A
BETTER CHANCE FOR GUSTY DOWNBURST WINDS. TEMPERATURES LOOK TO WARM
TO AROUND 90 DEGREES ACROSS THE PLAINS.

FOR SATURDAY AND SUNDAY...MODELS SHOW UPPER RIDGE SHIFTING INTO
COLORADO WITH WEAKENING WEST NORTHWEST FLOW ALOFT. SOME INCREASE
IN SUBTROPICAL MOISTURE OVER THE AREA...MAINLY ACROSS THE
MOUNTAINS. THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS...MAINLY ACROSS THE MOUNTAINS. CROSS SECTIONS
INDICATE MOST OF THE MOISTURE TO BE ABOVE 6000 FEET...SO GUSTY
DOWNBURST WINDS A POSSIBILITY. STORM MOTION SLIGHTLY SLOWER...WITH
SOME STORMS PRODUCING BRIEF HEAVY RAIN. HIGHS ACROSS THE PLAINS TO
BE IN THE LOWER 90S BOTH DAYS. FOR THE LATER PERIODS...MONDAY
THROUGH WEDNESDAY. BOTH GFS AND ECMWF SHOW UPPER RIDGE OVER THE
AREA MONDAY. SOME MODEL DIFFERENCES TUESDAY AND WEDNESDAY WITH THE
GFS SHOWING THE RIDGE AXIS SHIFTING EAST INTO WESTERN KANSAS WITH
SOUTHWEST FLOW ALOFT DEVELOPING. ECMWF STILL KEEPS THE RIDGE AXIS
ACROSS COLORADO. THUS...ECMWF KEEPS SOME SUBTROPICAL MOISTURE OVER
COLORADO WHILE THE GFS SHIFTS IT EASTWARD. FOR NOW WILL CONTINUE
WITH A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS...MAINLY ACROSS THE
MOUNTAINS. LITTLE CHANGE IN DAY TO DAY TEMPERATURES EXPECTED.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON)
ISSUED AT 337 PM MDT WED JUL 16 2014

WAVES OF SHOWERS AND T-STORMS WILL CROSS THE DENVER METRO AREA
THROUGH MID-EVENING. STORMS WILL MAINLY TRACK SOUTHEAST. ILS CIGS
AND VSBYS POSSIBLE IN MODERATE TO HEAVY RAINFALL WITH PASSING
STORMS. BEST CHANCE FOR THESE STORMS BETWEEN 22Z/WED AND 04Z/THU.
SMALL HAIL ALSO POSSIBLE. STORMS EXPECTED TO MOVE EAST-SOUTHEAST
OF THE DENVER AREA AFTER MIDNIGHT. THEN PARTIAL CLEARING MAY
RESULT IN PATCHY TO AREAS OF FOG TOWARDS DAWN. POCKETS OF DENSE
FOG POSSIBLE IN LOW AREAS WITH VSBYS LESS THAN 1/4 MILE POSSIBLE
IN THESE AREAS. BY MID MORNING...LOOK FOR CLEARING SKIES...THEN
AFTER 20Z ISOLATED T-STORMS WITH MAINLY LIGHT RAINFALL AND GUSTY
WINDS. AS FOR WINDS AT DENVER TERMINALS...EAST-SOUTHEAST AT
6-14KTS THROUGH 06Z...THEN NORTH-NORTHWEST AT 3-8KTS. TOWARDS
MORNING EXPECT A DRAINAGE WIND PATTERN TO SET UP AT SPEEDS UNDER 8
KTS. THROUGH THE DAY...WINDS ARE EXPECTED TO GRADUALLY SHIFT TO A
WESTERLY COMPONENT AT 7-12KTS

&&

.HYDROLOGY...
ISSUED AT 337 PM MDT WED JUL 16 2014

RAIN SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH LATE THIS
EVENING OVER AND EAST OF THE FRONT RANGE. SOME OF THE STORMS MAY
PRODUCE HEAVY RAINFALL...EVEN WITH STORM MOTIONS OF 25-30 MPH.
TRAINING STORMS ARE LIKELY TO PRODUCE THE HEAVIEST RAIN AMOUNTS.
STORM TOTALS UP TO AN INCH IN UNDER AN HOUR ARE POSSIBLE BETWEEN 4
PM AND 10 PM MDT...AND MAINLY OVER AND NEAR THE FRONT RANGE
FOOTHILLS. BURN SCARS WILL BE MOST SUSPECTIBLE TO THE HEAVY
RAINFALL WITH A SLIGHT CHANCE OF FLASH FLOODING. STORM AND
SHOWER ACTIVITY SHOULD DROP OFF STEADILY AFTER MIDNIGHT. THURSDAY
LOOKS DRIER AND WARMER.

FRIDAY THROUGH TUESDAY...SOME STORMS POSSIBLE DURING THE AFTERNOON
AND EVENING...MAINLY OVER THE MOUNTAINS. LOW LEVELS DRIER...SO
STORMS COULD PRODUCE BRIEF MODERATE RAIN. THE FLASH FLOOD THREAT
IS EXPECTED TO BE LOW THROUGH THE PERIOD.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BAKER
LONG TERM...D-L
AVIATION...BAKER
HYDROLOGY...BAKER
Hazardous weather outlook, Jul 16, 11:28 AM MDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1128 AM MDT WED JUL 16 2014

COZ030>051-171730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1128 AM MDT WED JUL 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AFTER A LULL THIS MORNING...SHOWERS AND THUNDERSTORMS WILL
REDEVELOP THIS AFTERNOON. SOME OF THE STORMS COULD PRODUCE HEAVY
RAINFALL OF UP TO AN INCH IN UNDER AN HOUR. OTHERWISE MOST
LOCATIONS COULD SEE SEVERAL ROUNDS OF LIGHT TO MODERATE RAINFALL
THROUGH LATE THIS EVENING. THERE IS ONLY A SMALL THREAT OF HAIL
OR GUSTY WINDS TODAY...MAINLY SOUTH OF INTERSTATE 70. THE SHOWERS
AND STORMS SHOULD DIMINISH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH PRESSURE BUILDING OVER THE DESERT SOUTHWEST WILL ALLOW FOR A
HOTTER AND DRIER AIRMASS TO SET UP OVER COLORADO. TEMPERATURES
WILL BE SLIGHTLY COOLER THAN AVERAGE ON THURSDAY...WITH ABOVE
AVERAGE READINGS FOR THE REST OF THE OUTLOOK PERIOD. THERE WILL
BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING OVER THE
HIGHER TERRAIN...WITH ONLY A SLIGHT CHANCE OF LATE DAY
THUNDERSTORMS ACROSS THE LOWER ELEVATIONS. BRIEF MODERATE RAINFALL
AND GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/D-L

In the hours before

Local storm report, Jul 16, 11:48 AM MDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1148 AM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     3 SE RUSH               38.80N 104.04W
07/14/2014                   LINCOLN            CO   TRAINED SPOTTER

            12-14 FT DIAMETER STORAGE TANK BLOWN 150 FEET. 3 TREES
            BLOWN DOWN. 4-5 FT HAIL DRIFTS.

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 2:54 PM MDTAreal Flood AdvisoryBOUJefferson96 min
Jul 16, 3:03 PM MDTSevere Thunderstorm WarningBOUWeld27 min

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.